Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 275, NWS Twin Cities, MN

August 4, 2008Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 4, 2008, 12:52 AM CDT for Eau Claire County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2008, 12:52 AM CDT (05:52 UTC)
Expired
Aug 4, 2008, 1:28 AM CDT
In force
36 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

County Eau Claire County, WI

The radar

The La Crosse radar (KARX), 89 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 10:21 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
517 J/kg
Mixed-layer CIN
-490 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 040552
SVRMPX
WIC035-040645-
/O.NEW.KMPX.SV.W.0275.080804T0552Z-080804T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1252 AM CDT MON AUG 4 2008

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 145 AM CDT

* AT 1248 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF BRACKETT...OR ABOUT 16
  MILES SOUTHEAST OF EAU CLAIRE...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS INCLUDE...
  AUGUSTA...
  FAIRCHILD...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS. REPORT ANY SIGNIFICANT WIND OR 
HAIL DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR
SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.

LAT...LON 4458 9093 4459 9126 4458 9127 4458 9139
      4459 9141 4479 9135 4474 9090 4460 9091
TIME...MOT...LOC 0552Z 284DEG 30KT 4464 9125

$$

TRH
2 follow-up statements
000 
WWUS53 KMPX 040611
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
111 AM CDT MON AUG 4 2008

WIC035-040645-
/O.CON.KMPX.SV.W.0275.000000T0000Z-080804T0645Z/
EAU CLAIRE WI-
110 AM CDT MON AUG 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...

AT 109 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH.  THE SEVERE STORM WAS LOCATED 5 MILES NORTHWEST OF
FAIRCHILD...OR ABOUT 4 MILES NORTH OF PRICE...AND MOVING EAST AT 30 
MPH. A SECOND THUNDERSTORM WAS LOCATED APPROXIMATELY 15 MILES WEST 
OF THIS STORM. THIS ADDITIONAL STORM COULD STRENGTHEN TO SEVERE 
LEVELS AND PRODUCE HAIL TO PENNY SIZE IN DIAMETER.

OTHER LOCATIONS IN THE WARNING INCLUDE FOSTER...BRACKETT...ALLEN...
FAIRCHILD AND AUGUSTA.

PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR
SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.

LAT...LON 4458 9093 4459 9140 4465 9141 4466 9138
      4469 9139 4475 9135 4474 9090 4460 9091
TIME...MOT...LOC 0610Z 276DEG 31KT 4464 9103

$$

TRH
000 
WWUS53 KMPX 040628
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 AM CDT MON AUG 4 2008

WIC035-040638-
/O.CAN.KMPX.SV.W.0275.000000T0000Z-080804T0645Z/
EAU CLAIRE WI-
128 AM CDT MON AUG 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EAU CLAIRE COUNTY
IN WEST CENTRAL WISCONSIN IS CANCELLED...

RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED AND MOVED OUT OF
THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. ADDITIONAL THUNDERSTORMS WERE MOVING THROUGH SOUTHERN EAU 
CLAIRE COUNTY... AND COULD PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS 
THROUGH 200 AM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT.

LAT...LON 4458 9093 4459 9140 4465 9141 4466 9138
      4469 9139 4475 9135 4474 9090 4460 9091
TIME...MOT...LOC 0628Z 276DEG 31KT 4462 9081

$$

TRH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 11:54 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 3, 11:54 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1154 PM CDT SUN AUG 3 2008

.AVIATION.../06Z TAF ISSUANCE/

CONVECTION HAS DEVELOPED IN THE EASTERN END OF THE CORRIDOR OF
VERY STEEP LAPSE RATES AND NORTH OF THE MAIN FRONTAL BOUNDARY
OVER SOUTH CENTRAL MN. PRESENT INDICATIONS SUGGEST THAT THIS
AREA OF HIGH INSTABILITY WILL MIGRATE TO THE EAST SOUTHEAST OVER
SOUTHEAST MN INTO WEST CENTRAL WI OVERNIGHT. THIS WILL MAINLY
AFFECT KEAU..AND POSSIBLY KMSP AND KRNH FOR AN HOUR OR TWO.
OTHERWISE AN AREA OF MVFR CEILINGS FORM WEST CENTRAL WI INTO
SOUTHWEST MN WILL PERSIST OVERNIGHT BUT DECREASE SLOWLY ON THE
NORTH SIDE OVER CENTRAL MN. HOWEVER...AREAS OF CLEARING THAT
DEVELOP MAY BE REPLACED BY AREAS OF IFR IN CEILINGS AND FOG AND
POSSIBLY LOW IFR. THE LOW CEILINGS WILL LIFT AND BECOME SCT TO
BKN FROM NW TO SE OVER THE AREA DURING MID TO LATE MORNING.
ANOTHER WAVE ALONG THE JET STREAM WILL MOVE ACROSS THE DAKOTAS ON
MONDAY...WHICH COULD CAUSE SCT SHOWERS OR A TSTM AFTER 22Z OVER MN
TAF SITES. THE MAIN THREAT FOR THUNDERSTORMS WOULD BE OVER FAR
SOUTHERN MN...AND MAINLY AFFECT KRWF. GENERALLY VFR CONDITIONS CAN
BE EXPECTED AFTER 18Z.

&&

.PREV DISCUSSION.../ISSUED 321 PM CDT SUN AUG 3 2008/

THE FORECAST CONCERNS CENTER AROUND SEVERE WEATHER POTENTIAL THIS
EVENING.

ELEVATED CONVECTION HAS DEVELOPED AT NOSE OF 850-600MB THETA-E
ADVECTION AHEAD OF MID-LEVEL SHORTWAVE ACROSS CNTRL MN INTO WRN
WI. THESE STORMS CONTINUE TO EVOLVE EASTWARD AT EDGE OF MID-LEVEL
CAP. THIS SHOULD CONTINUE THROUGH THE LATE AFTN AND POSSIBILITY
INTO THE EVE WITH STEEP MID-LEVEL LAPSE RATES AND ASSOCIATED
MUCAPES OF 2000-4000 J/KG. LARGE CAPE INDICATED ALSO IN THE MAIN
HAIL GROWTH REGION. ELEVATED SUPERCELLS HAVE TAKEN OVER AS
PRIMARY MODE AND EXPECT THAT TO CONTINUE LOOKING AT OBSERVATIONAL
DATA /VAD PROFILER/ AND MESOANALYSIS DATA. HAIL THE MOST LIKELY
THREAT WITH THESE THROUGH THE DAYLIGHT HOURS.

CONCERN FOR BOUNDARY LAYER BASED CONVECTION IS GROWING IN SOUTH
CTRL MN...WITH INITIATION BETWEEN 5 PM AND 8 PM APPEARING LIKELY.
1005MB SFC LOW HAS EVOLVED INTO FAR SE SD DURING THE MIDDLE OF
THIS AFTN...WITH ASSOCIATED SFC WARM FRONT DRAPED NEAR OR JUST
NORTH OF I-90. THIS HAS BEEN DIABATICALLY ENHANCED DUE TO CLOUD
COVER TO THE NORTH AND BAKING HEAT TO THE SOUTH. CUMULUS CLOUD
STREETS /POSSIBLY HORIZONTAL CONVECTIVE ROLLS/ HAVE SHOWN UP IN
ERN TO NERN IA AND ARE ADVECTING INTO SOUTH CTRL MN. STILL A GREAT
AMOUNT OF SURFACE BASED AND MIXED-LAYER CIN IN THAT AREA AS
INDICATED BY DIAGNOSTIC SOUNDINGS...ALONG WITH THE BASIC H7 TEMPS
A WARM 15C. BUT...SHORTWAVE OR VORT MAXIMA EXTENSION FROM
AFOREMENTIONED WAVE IN CTRL MN IS PRESENT ON SATELLITE CHANNELS IN
SOUTH CTRL SD. ASSOCIATED HEIGHT FALLS AHEAD OF THIS INDICATED ON
THE RUC MODEL COMING ACROSS INTO ERN SD AND SOON INTO SRN MN.
SHORT RANGE HIGH RESOLUTION MODELS INDICATE THIS IS ENOUGH TO
TRIGGER CONVECTION IN SRN MN. CONVECTIVE TEMPS FOR TRIGGERING SFC
BASED CONVECTION WILL BE CLOSE TO BEING REACHED...WITH ADAPTED
FORECAST SOUNDINGS FOR DEW POINTS IN THE 75-77F BALLPARK
INDICATING CONVECTIVE TEMPS TO NEAR 90F NEEDED FROM FAIRMONT UP TO
MANKATO. DEEP LAYER SHEAR OF 40-50 KTS DUE TO INCREASING MID-LEVEL
FLOW WITH ASSOCIATED SHORTWAVE IS PLENTY SUFFICIENT FOR
SUPERCELLS. 0-1KM SHEAR PREDICTED BY THE RUC AND NAM TO BE BETWEEN
20-30 KTS...HELPED IN PART BY THE RE-INCREASING LLJ. BACKED LOW
LEVEL FLOW IN OUR SOUTH CTRL COUNTIES ALSO AIDING POTENTIAL FOR
TORNADOES. IT WOULD SEEM LIKE THE GREATEST CHANCE FOR TORNADOES WOULD
BE SOON AFTER INITIATION. SIG TOR POTENTIAL SEEMS BRIEF BUT
POSSIBLE ACCORDING TO SREF PROBABILITIES ALONG WITH LOCAL RESEARCH
REGRESSIONS FOR FAVORABLE SIG TOR PARAMETERS. DOWNBURST POTENTIAL
AND LARGE HAIL SEEM VERY LIKELY WITH CELLS DUE TO THE STRONG CAPE
AND DCAPE AVAILABLE TO WORK WITH IN THAT AREA. MOST LIKELY TIMING
FOR BOUNDARY-LAYER BASED SUPERCELLS WOULD BE 5 PM TO 10 PM. HAVE
SVR MENTIONED IN THE FORECAST GRIDS DURING THAT TIME.

AS LLJ INTENSIFIES AND FOCUSES INTO SE MN AND WRN WI AHEAD OF SHORT
WAVE THIS EVE...CONVECTION SHOULD INCREASE IN AREAL
COVERAGE...INCLUDING IN ERN MN AND WRN WI. THIS SHOULD BE
ELEVATED IN ERN MN AND WRN WI...WITH STEEP MID-LEVEL LAPSE RATES
CONTINUING TO FEED THE CONVECTION. EVENTUAL ORGANIZATION SEEMS
LIKELY...GIVEN FAVORABLE MCS/DERECHO PARAMETERS...THAT WOULD
ESPECIALLY TAKE OFF OVER SE MN INTO SRN WI LATE THIS EVE INTO
OVERNIGHT. SO HAVE HIGHEST POPS THIS EVE AND THEN BEGIN SLOWLY
TAILORING BACK...ESPECIALLY IN THE WEST AS SFC COLD FRONT/TROUGH
EXTENDING NWRD FROM THE SFC LOW WORK EASTWARD INTO THE FORECAST
AREA. THE LIGHT LOW LEVEL WIND FLOW ALONG WITH NO STRONG DRY AIR
ADVECTION SHOULD LEAD TO FOG/STRATUS DEVELOPMENT ACROSS MUCH OF
THE MN CWA AND POSSIBLY THE WI CWA BY VERY LATE TONIGHT.

FOR MON...EVERYTHING EVOLVES SLIGHTLY SOUTHWARD INCLUDING THE
UPPER LEVEL JET AND COOLER MID-LEVEL TEMPS. THIS WILL HELP TO AID
CONVECTION...POSSIBLY SEVERE DURING THE AFTN AND EVE ON MON. THE
MAIN SFC BOUNDARY SHOULD BE TOO OUR SOUTH...HELPED IN PART BY THE
CONVECTION TONIGHT.

DRY AIR ADVECTION BEGINS TO OOZE INTO THE REGION BY LATE MON NIGHT
INTO TUES. REALLY LOOKS LIKE A PLEASANT WEEK AFTER THAT POINT AS
ERN NA LONG WAVE TROUGH RE-ESTABLISHES ITSELF. POCKETS OF VORT
MAXIMA SEEN ON THE WEST SIDE OF THIS MAY LEAD TO SMALL CHANCES
FOR SHOWERS BUT THIS CONTINUES TO FAVOR THE CTRL GREAT LAKES
REGION MORE. HAVE BUMPED DOWN MIN TEMPS FOR FRI INTO NEXT
WEEKEND...CLOSER TO LOWER VALUES OF 00Z MEN GUIDANCE BASED ON
850MB TEMPS CREEPING INTO THE SINGLE DIGITS INTO CTRL MN AND WRN
WI.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MTF/JPR
Hazardous weather outlook, Aug 3, 7:38 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 PM CDT SUN AUG 3 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
041100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
738 PM CDT SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT. THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP IN
SOUTHERN MINNESOTA. THESE WILL EXPAND NORTHEASTWARD TOWARD EASTERN
MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THE LATE EVENING AND
INTO THE OVERNIGHT. SOME OF THESE STORMS WILL LIKELY BE
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

THE THUNDERSTORM THREAT IS DUE TO AN APPROACHING LOW PRESSURE
SYSTEM IN SOUTHEAST SOUTH DAKOTA AND ASSOCIATED FRONTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY
EVENING. THE COLD FRONT WILL SLOWLY MOVE SOUTHEAST ACROSS THE
OUTLOOK AREA ON MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS
ARE EXPECTED DURING THE DAY AND EVENING ALONG AND AHEAD OF THE
FRONT. SOME OF THESE MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN PARTS OF THE
OUTLOOK AREA THIS EVENING.

In the hours before

Local storm report, Aug 3, 10:24 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             3 NNW NORTHFIELD        44.49N 93.19W
08/03/2008  E0.75 INCH       DAKOTA             MN   FIRE DEPT/RESCUE

            NEAR INTERSTATE 35 AND HIGHWAY 19.

&&

LS
Special weather statement, Aug 3, 11:33 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1133 PM CDT SUN AUG 3 2008

MNZ070-040515-
DAKOTA-
1133 PM CDT SUN AUG 3 2008

...SIGNIFICANT WEATHER ALERT FOR DAKOTA COUNTY UNTIL 1215 AM CDT...

AT 1131 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTHWEST OF RANDOLPH. THIS STORM WAS MOVING
EAST AT 23 MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CASTLE ROCK.
  RANDOLPH.
  HAMPTON.
  VERMILLION.
  NEW TRIER.
  MIESVILLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TRH
Special weather statement, Aug 3, 11:44 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 PM CDT SUN AUG 3 2008

WIZ024-040530-
PIERCE-
1144 PM CDT SUN AUG 3 2008

...SIGNIFICANT WEATHER ALERT FOR PIERCE COUNTY UNTIL 1230 AM CDT...

AT 1140 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHEAST OF PRESCOTT. THIS STORM WAS MOVING
EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PRESCOTT.
  RIVER FALLS.
  BELDENVILLE.
  ELLSWORTH.
  MARTEL.
  ELMWOOD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TRH
Special weather statement, Aug 3, 11:50 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1150 PM CDT SUN AUG 3 2008

MNZ078-040530-
GOODHUE-
1150 PM CDT SUN AUG 3 2008

...SIGNIFICANT WEATHER ALERT FOR GOODHUE COUNTY UNTIL 1230 AM CDT...

AT 1148 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR CANNON FALLS. THIS STORM WAS MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CANNON FALLS.
  WASTEDO.
  WELCH.
  GOODHUE.
  BELLECHESTER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA 600 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TRH
Special weather statement, Aug 4, 12:19 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1219 AM CDT MON AUG 4 2008

MNZ070-078-040600-
DAKOTA-GOODHUE-
1219 AM CDT MON AUG 4 2008

...SIGNIFICANT WEATHER ALERT FOR DAKOTA AND GOODHUE COUNTIES UNTIL
100 AM CDT...

AT 1218 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR CANNON FALLS. THIS STORM WAS MOVING EAST AT 25 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CANNON FALLS.
  WELCH.
  RED WING.
  GOODHUE.
  BELLECHESTER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TRH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 10:35 PM CDTSevere Thunderstorm WarningMPXPierce40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.